Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jamie10

rapid exfoliation

Recommended Posts

I was wondering with all these products for exfoliation (lactic/glycolic peels. Mandelic acid etc.) aren't they making skin more fragile?

Like if you were to get punched or hit in the face (as an example) wouldn't that cause significantly more damage then without using any of these products?

Will the skin go back to it's normal condition once you're done using these products?

Thanks everyone

Share this post


Link to post
Share on other sites

Your skin renews itself every 28 days,if u do a peel u should not do another till after a month otherwise it will not renew itself.

Share this post


Link to post
Share on other sites

Exfoliation is a really personal thing. Some experts feel that acne is caused by the skin's inability to properly rid itself of dead skin cells and sebum, not necessarily excess oil production. An example would be people who have very shiny oily skin and not a single blemish. Therefore, if your skin is looking dull you might very well need to exfoliate.

Cellular turnover is another one of those things that varies dramatically from person to person. People with psoriasis patches have a cellular turnover rate on their lesions of about 7-10 days. People with a slow metabolism have a turnover rate of up to 11 weeks. I personally use exfoliating gloves every other day. When you are using peels you are chemically doing the same thing, you are trying to get rid of dead skin cells and sebum build up which is dulling your skin. These should never be so harsh as to permanently damage your skin.

As for getting back to "normal" I would think you would need to ask yourself what normal is for you. If normal is healthy glowing skin then you don't need any of these products or methods. Some of us need some help to get to "normal."

Share this post


Link to post
Share on other sites

Thanks anna

while to me normal would be not so sensitive as it is when doing all these peels. i have been on accutane about 1.3 years ago, so I'm not sure what my "norm" is now. All I know is it ain't nice and glowing, my skin is kind of dull/dark and with pigmentation.

Share this post


Link to post
Share on other sites

Hi Jamie10,

Have you considered having your doctor reduce your accutane dosage a bit? I have a friend who was on a very low dose (every other dayP and her skin is perfect and glowing. It sounds like your skin is overly dry and the accutane could be causing that. Just an idea.

Good Luck!

Anna

Share this post


Link to post
Share on other sites

Anna

I WAS on accutane and finishe my course about 1.3 years ago. i constantly wory about the healing abilities of my skin. Like making it more sensitive with exfoliation.

I want to join a martial art but am too nervous of the chance of getting smacked and left with scratches etc. that won't heal properly. Then i'll have real problems. Damn i can't believe how much acne/acne scars effect people's lives...

Share this post


Link to post
Share on other sites

Well that would be a problem! I hear you though, I can't tell you how different my life would be if it weren't for acne and acne scarring.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×